Alert archive / North Dakota / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 21, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at May 23, 2024, 6:57 PM CDT for 4 counties in North Dakota. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 23, 2024, 6:57 PM CDT (23:57 UTC)
- Expired
- May 23, 2024, 7:45 PM CDT
- In force
- 48 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties LaMoure County, ND, Logan County, ND, McIntosh County, ND, Stutsman County, ND
The radar
The Bismarck radar (KBIS), 123 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 23, 3:25 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 12.0 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1302 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 313 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
439
WUUS53 KBIS 232357
SVRBIS
NDC045-047-051-093-240045-
/O.NEW.KBIS.SV.W.0021.240523T2357Z-240524T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Bismarck ND
657 PM CDT Thu May 23 2024
The National Weather Service in Bismarck has issued a
* Severe Thunderstorm Warning for...
Western LaMoure County in southeastern North Dakota...
Eastern Logan County in southeastern North Dakota...
Northeastern McIntosh County in southeastern North Dakota...
South central Stutsman County in southeastern North Dakota...
* Until 745 PM CDT.
* At 656 PM CDT, severe thunderstorms were located along a line
extending from 4 miles north of Gackle to 11 miles northeast of
Lehr to 6 miles southeast of Wishek, moving east at 30 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Wishek, Gackle, Streeter, Lehr, Jud, Fredonia, Green Lake, Danzig,
and Alfred.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail, damaging wind, and continuous cloud to ground lightning
are occurring with these storms. Move indoors immediately. Lightning
is one of nature's leading killers. Remember, if you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 4613 9961 4644 9957 4676 9925 4676 9880
4655 9875 4615 9910
TIME...MOT...LOC 2356Z 248DEG 26KT 4669 9913 4644 9926 4618 9949
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
BESSON3 follow-up statements
593
WWUS53 KBIS 240012
SVSBIS
Severe Weather Statement
National Weather Service Bismarck ND
712 PM CDT Thu May 23 2024
NDC045-047-051-093-240045-
/O.CON.KBIS.SV.W.0021.000000T0000Z-240524T0045Z/
LaMoure ND-Logan ND-McIntosh ND-Stutsman ND-
712 PM CDT Thu May 23 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR WESTERN LAMOURE...EASTERN LOGAN...NORTHEASTERN MCINTOSH AND SOUTH
CENTRAL STUTSMAN COUNTIES...
At 712 PM CDT, severe thunderstorms were located along a line
extending from 9 miles northeast of Gackle to 11 miles southwest of
Jud to 5 miles south of Lehr, moving east at 30 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Gackle, Lehr, Jud, Fredonia, Green Lake, Danzig, and Alfred.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4613 9953 4644 9950 4676 9915 4676 9880
4655 9875 4615 9910
TIME...MOT...LOC 0012Z 251DEG 26KT 4671 9899 4646 9912 4620 9935
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
BESSON665
WWUS53 KBIS 240025
SVSBIS
Severe Weather Statement
National Weather Service Bismarck ND
725 PM CDT Thu May 23 2024
NDC045-047-051-093-240045-
/O.CON.KBIS.SV.W.0021.000000T0000Z-240524T0045Z/
LaMoure ND-Logan ND-McIntosh ND-Stutsman ND-
725 PM CDT Thu May 23 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR WESTERN LAMOURE...EASTERN LOGAN...NORTHEASTERN MCINTOSH AND SOUTH
CENTRAL STUTSMAN COUNTIES...
At 724 PM CDT, severe thunderstorms were located along a line
extending from 12 miles west of Montpelier to 5 miles southwest of
Jud to 8 miles southeast of Lehr, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Gackle, Lehr, Jud, Fredonia, and Alfred.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4614 9937 4649 9936 4676 9903 4676 9880
4655 9875 4615 9910
TIME...MOT...LOC 0024Z 251DEG 27KT 4672 9885 4647 9898 4621 9921
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
BESSON347
WWUS53 KBIS 240040
SVSBIS
Severe Weather Statement
National Weather Service Bismarck ND
740 PM CDT Thu May 23 2024
NDC045-047-051-093-240048-
/O.EXP.KBIS.SV.W.0021.000000T0000Z-240524T0045Z/
LaMoure ND-Logan ND-McIntosh ND-Stutsman ND-
740 PM CDT Thu May 23 2024
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN LAMOURE...EASTERN
LOGAN...NORTHEASTERN MCINTOSH AND SOUTH CENTRAL STUTSMAN COUNTIES
WILL EXPIRE AT 745 PM CDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However, gusty
winds are still possible with these thunderstorms.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southeastern North Dakota.
&&
LAT...LON 4614 9937 4649 9936 4676 9903 4676 9880
4655 9875 4615 9910
TIME...MOT...LOC 0038Z 248DEG 26KT 4675 9874 4650 9887 4624 9910
$$
BESSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 5:14 PM CDT, 1 hour 43 minutes earlier. Its key messages:
- Scattered severe thunderstorms (risk level 2 out of 5) across southern North Dakota this afternoon and evening. Expected hazards are large hail up to 2 inches in diameter and damaging winds up to 70 mph, with a tornado or two possible.
- Periods of scattered to widespread showers are expected today through Friday, especially tonight through Friday morning when some snow could briefly mix with rain.
- Well below normal temperatures for most areas today through Friday night, with widespread overnight lows in the 30s.
- Low to medium chances (20 to 40 percent) for showers and thunderstorms over the holiday weekend, with temperatures warming back closer to normal.
Area forecast discussion, May 23, 5:14 PM CDT, 1 hour 43 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 514 PM CDT Thu May 23 2024 .KEY MESSAGES... - Scattered severe thunderstorms (risk level 2 out of 5) across southern North Dakota this afternoon and evening. Expected hazards are large hail up to 2 inches in diameter and damaging winds up to 70 mph, with a tornado or two possible. - Periods of scattered to widespread showers are expected today through Friday, especially tonight through Friday morning when some snow could briefly mix with rain. - Well below normal temperatures for most areas today through Friday night, with widespread overnight lows in the 30s. - Low to medium chances (20 to 40 percent) for showers and thunderstorms over the holiday weekend, with temperatures warming back closer to normal. && .UPDATE... Issued at 514 PM CDT Thu May 23 2024 We have expanded the Severe Thunderstorm Watch to include Hettinger, Adams, Grant, and Sioux Counties. Per the Mesoscale Discussion below and current radar trends, we are expecting continued development in southwest North Dakota that will move into the watch area. The most robust development at the moment is in south central North Dakota in Emmons County, with a cluster of thunderstorms ongoing in LaMoure and Dickey Counties. UPDATE Issued at 440 PM CDT Thu May 23 2024 ** MESOSCALE DISCUSSION ** Severe-storm risk will continue over the Dickey/LaMoure/McIntosh County vicinity through early evening, with an increasing strong-severe storm risk westward along and north of the ND/SD border to the Emmons, Sioux, Grant, and Adams/Hettinger County areas through the next several hours. As of 2130 UTC, a mix of supercells and increasingly clustered/ messy convective modes is ongoing near and north of the warm frontal zone in the southern James River valley. Strong deep- layer shear, sufficient low-level hodograph curvature to favor right-moving supercells (over left-movers) north of the warm front, and modest bouyancy favor a continued severe risk with this activity. The dominant threat will be large hail, though peak sizes may be limited by storm interactions as mode becomes more messy by 2230 UTC. Recent increases in low-level SRH (with 0-1-km SRH over 200 m2/s2 on the KBIS VWP, which is also north of the warm frontal zone) support low-level mesocyclones and as a result a tornado or two remain possible in far south central ND and the southern James River Valley of ND. Overall though the tendency for upscale-growing modes and modest thermodynamics may temper the threat ceiling. Extrapolation takes this activity out of our area and into southeastern ND by 6 pm CDT, but recent WoFS cycles have presented moderate chances of additional development as far west as Emmons County in the next 60 minutes, which would prolong some risk (mainly in the form of large hail) in this general area. Meanwhile, further west into southwest and far south central ND to the west of the Missouri River, an axis of somewhat higher surface dewpoints in the lower 50s F extends from Mobridge to Hettinger, north of the surface warm front. Weak to moderate bouyancy and strong deep-layer shear is present in this area, and satellite trends presenting increasing ascent approaching from the southwest and deepening convective towers suggests the probability of strong-severe storm development is increasing as far west as Adams/Hettinger Counties the next few hours. WoFS cycles also support this notion. Large hail would also be a risk with any supercell(s) that could evolve in this corridor, and would likely be the main risk given a potentially more elevated nature to these storms further north of the warm front. CJS UPDATE Issued at 329 PM CDT Thu May 23 2024 Quick update for the issuance of a Severe Thunderstorm Watch for Emmons, Logan, McIntosh, LaMoure, and Dickey Counties until 11 PM CT. Still expecting potential development in this area within the next hour or two. && .DISCUSSION... Issued at 120 PM CDT Thu May 23 2024 Latest surface analysis shows a frontal boundary draped over southern North Dakota, with surface low pressure over west central SD. North of the front east to northeast winds remain over much of western and central ND. Temperatures north of the front were generally in the mid and upper 40s north, to the mid 50s central. As you get into southern ND, generally along the I-94 corridor and south, temperatures increase into the 60s and although moisture isn't great, as get near the aforementioned boundary, we see surface dewpoints into the middle 50s. A strong shortwave trough from southeast Montana into north central WY, with another wave situated over the High Plains of eastern WY. Subtle cloud top cooling/glaciation over west central SD and Moderate cu development over far southwest ND into northwest SD may be the indication of the forcing that will be approaching this afternoon, which if you extrapolate would put possible development over south central ND around 20-22 UTC. This current area of south central ND southward into north central SD is currently characterized with ML CAPE of 1000-1500 J/KG advecting north into southern ND, along with effective shear of 45 to 60 knots currently situated over southern ND. This puts southwest and south central ND in a favorable position for strong to severe thunderstorms from mid-late afternoon and into this evening. the latest HREF Upward helicity Neighborhood Proximity values are very similar to the 00Z run this morning in the location centered around Emmons, Logan, McIntosh and Dickey counties and if anything a little stronger and extended both west and east along the aforementioned surface boundary over southern ND. SREF sig Severe potential is also very near this position and with a bit higher probabilities than earlier runs. Compared to this morning we don't think hazards have changed. We will still message 2 inch hail, 70 mph winds and a tornado or two possible. The tornado threat looks to be favored over the southern JRV, and back possibly to the Missouri River. The hail threat would cover most of southwest and south central ND along and south of the I-94 corridor. The wind threat also looks to be favored along and south of the SD border, but as the overnight shift mentioned, the 0-3KM shear vectors are very strong over northwest and north central SD, so any convection that would tend to bow out would have an increased wind potential if it develops over, or tracks into North Dakota. For all of these threats, the area extent is pretty limited, with the I-94 corridor a cutoff for the northern extent. As for the timing. Some of the CAMS were indicating convection developing earlier over southeast ND and far southwest ND, but in general, where we anticipate strong to severe convection this afternoon, the timing seems to be still pointing to around the 20-22 UTC timeframe, through around 02-03 UTC. Although the southwest and especially the south central are favored for severe storms this afternoon/evening, all of western and central can expect scattered to showers and thunderstorms through evening and lingering into the overnight hours. Late tonight and early Friday the focus shifts to the north and west with the potential for frost. As the system begins to exit, current forecast trends clear out far western ND after around 09 UTC. The northwest looks to be the most likely area to see some frost. Will monitor but the areal extent and duration is quite small. We have areas of frost over portions of Divide and Williams counties and gardeners may want to take preventative measures. At this time tough will hold off on a frost advisory. Depending on the amount of dynamic cooling with the system, we could still see a mix of rain/snow over north central ND as the system lifts into Southern Canada. It's possible the higher elevations in the Turtle Mountains could see some light accumulations, otherwise expect mainly a mix or a brief changeover to light snow before ending. There will also be some strong winds on the back side of this system. It's possible we may need some wind highlights Friday morning, or even possibly during the overnight hours in the southwest. With the severe threat today and quite a bit of uncertainty in the strength of the winds overnight will hold off on wind highlights at this time. Friday will be quite cool, especially north central into northeast ND where highs will struggle to get out of the 40s. Most areas will see highs in the 50s. Frost potential will be a concern late Friday and into Saturday morning and a frost advisory may be needed for a good portion of the forecast area. A weak pressure pattern is situated over the area bringing light winds. This would favor frost if we have little sky cover. This seems to be the case, but one potential failure mode would be stratus/fog developing. There does appear to be a signal for fog in the latest bufkit soundings. Will continue to monitor. A warming trend is then expected through the remainder of the Holiday Weekend and into early next week. There will be some hit and miss chances for showers and thunderstorms through the weekend, but no big washouts at this time. The greatest risk for showers and/or thunderstorms looks to be in the far south central and into the James River Valley on Saturday afternoon/evening. Uncertainty increases in the Sunday/Monday timeframe but there will be a progressive wave or two brining a chance of threat for showers and thunderstorms. At this time, the threat for severe storms looks minimal through the Holiday weekend and through the first half next week. && .AVIATION /18Z TAFS THROUGH 18Z FRIDAY/... Issued at 1205 PM CDT Thu May 23 2024 Multiple aviation hazards remain this forecast period as a strong low pressure develops southwest of North Dakota. Scattered showers with areas of MVFR-IFR ceilings remain across northwest and north central ND this afternoon. By around Mid afternoon, showers will become more widespread across all of western and central North Dakota and continue in to this evening. In addition, thunderstorms developing over southern ND (mainly along and south of the I-94 corridor) could be severe with large hail and damaging winds as high as 55-60 kts. Significant visibility restrictions can be expected with any thunderstorm, and prevailing MVFR/IFR visibility is otherwise possible under showers. Ceilings are forecast to lower to MVFR/IFR levels from north late in the day and this evening. Improvements in cigs/vsbys are expected to move into the far northwest, including KXWA later tonight, with most of the are remaining MVFR to IFR or lower into Friday morning. Northeast winds will increase to 15-20 kts this afternoon, with gusts to 25-30 kts. && .BIS WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...CJS/Jones DISCUSSION...TWH AVIATION...TWH
Hazardous weather outlook, May 23, 6:30 PM CDT, 27 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 630 PM CDT Thu May 23 2024 NDZ034>037-041-042-044>048-050-051-242330- Morton-Burleigh-Kidder-Stutsman-Hettinger-Grant-Adams-Sioux- Emmons-Logan-La Moure-McIntosh-Dickey- 630 PM CDT Thu May 23 2024 /530 PM MDT Thu May 23 2024/ This Hazardous Weather Outlook is for portions of south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...Tonight Scattered severe thunderstorms are likely this evening. Expect hazards include large hail up to 2 inches in diameter and damaging winds up to 70 mph, with a tornado or two possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Patchy frost could develop late Friday night into early Saturday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. NDZ019>023-025-033-040-043-242330- Mercer-Oliver-McLean-Sheridan-Wells-Foster-Stark-Slope-Bowman- 630 PM CDT Thu May 23 2024 /530 PM MDT Thu May 23 2024/ This Hazardous Weather Outlook is for portions of south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...Tonight Isolated severe thunderstorms are possible this evening. Expected hazards include large hail up to quarter size and damaging winds up to 60 mph. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Patchy frost could develop late Friday night into early Saturday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. NDZ002>005-010>013-017-018-031-032-242330- Burke-Renville-Bottineau-Rolette-Mountrail-Ward-McHenry-Pierce- McKenzie-Dunn-Golden Valley-Billings- 630 PM CDT Thu May 23 2024 /530 PM MDT Thu May 23 2024/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, and southwest North Dakota. .DAY ONE...Tonight There is a slight chance of thunderstorms this evening. Severe weather is not expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Patchy frost could develop late Friday night into early Saturday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NDZ001-009-242330- Divide-Williams- 630 PM CDT Thu May 23 2024 This Hazardous Weather Outlook is for portions of northwest North Dakota. .DAY ONE...Tonight Patchy frost could develop late tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Patchy frost could develop early Friday morning and late Friday night into early Saturday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. MEJ
In the hours before
Local storm report, May 23, 4:40 PM CDT, 2 hours 17 minutes before
Preliminary Local Storm Report
National Weather Service Bismarck ND
440 PM CDT Thu May 23 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM Hail 4 N Forbes 46.00N 98.78W
05/23/2024 E1.00 Inch Dickey ND Public
Relayed via social media.
&&
JGALocal storm report, May 23, 6:04 PM CDT, 53 minutes before
Preliminary Local Storm Report
National Weather Service Bismarck ND
604 PM CDT Thu May 23 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM Tstm Wnd Dmg 12 SW Wishek 46.13N 99.73W
05/23/2024 McIntosh ND Trained Spotter
3-5 inch tree limbs blown down.
&&
JGALocal storm report, May 23, 6:18 PM CDT, 39 minutes before
Preliminary Local Storm Report
National Weather Service Bismarck ND
618 PM CDT Thu May 23 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM Hail 1 S Linton 46.26N 100.23W
05/23/2024 E1.00 Inch Emmons ND Law Enforcement
Hail up to the size of quarters began at 527
PM and lasted until 545 PM.
&&
TWHLocal storm report, May 23, 6:42 PM CDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Bismarck ND
642 PM CDT Thu May 23 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM Hail 14 ENE Strasburg 46.25N 99.91W
05/23/2024 E1.75 Inch Emmons ND Trained Spotter
Just a few large hailstones fell, up to the
size of golfballs.
&&
TWHLocal storm report, May 23, 6:48 PM CDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Bismarck ND
648 PM CDT Thu May 23 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM Hail 14 ENE Strasburg 46.25N 99.91W
05/23/2024 E1.00 Inch Emmons ND Trained Spotter
Hail, dime to quarter sized began at 608 PM
and lasted 2 minutes until 610 PM.
&&
TWHLocal storm report, May 23, 6:56 PM CDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Bismarck ND
656 PM CDT Thu May 23 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM Tornado 5 E Bucyrus 46.08N 102.68W
05/23/2024 Adams ND Trained Spotter
Storm spotter reported a tornado that lasted
almost a minute. The spotter sent us the
video of the tornado briefly touching down
in a field just south of his house.
&&
TWHThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 3:50 PM CDT | Severe Thunderstorm Warning | BIS | Dickey | 55 min |
| May 23, 4:58 PM CDT | Severe Thunderstorm Warning | BIS | Emmons, Logan, McIntosh | 47 min |
| May 23, 5:24 PM CDT | Severe Thunderstorm Warning | BIS | Emmons | 51 min |
| May 23, 5:42 PM CDT | Severe Thunderstorm Warning | BIS | Emmons, Logan, McIntosh | 48 min |
| May 23, 6:07 PM CDT | Severe Thunderstorm Warning | BIS | Emmons, Logan, McIntosh | 53 min |
| May 23, 6:29 PM CDT | Severe Thunderstorm Warning | BIS | Logan, Stutsman | 31 min |
| May 23, 6:36 PM CDT | Severe Thunderstorm Warning | BIS | Adams, Hettinger | 54 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.